Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 33, NWS Mobile, AL

February 2, 2006George County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Feb 2, 2006, 4:30 AM CST for George County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 2, 2006, 4:30 AM CST (10:30 UTC)
Expired
Feb 2, 2006, 5:15 AM CST
In force
45 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County George County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 2:10 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 021032
SVRMOB
MSC039-021115-
/O.NEW.KMOB.SV.W.0033.060202T1030Z-060202T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST THU FEB 2 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 515 AM CST

* AT 429 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 15 MILES SOUTHEAST OF WIGGINS TO 5 MILES WEST
  OF VANCLEAVE...AND MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BASIN BY 455 AM CST
  BEXLEY AND MOVELLA BY 500 AM CST
  LUCEDALE AND EVANSTON BY 505 AM CST
  SHIPMAN BY 510 AM CST

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR 
DAMAGING WINDS TO 60 MPH...HAIL UP TO ON INCH...AND DEADLY CLOUD TO 
GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS 
HAVE PASSED.

LAT...LON 3062 8896 3048 8882 3075 8842 3100 8843
      3099 8870

$$
2 follow-up statements
000 
WWUS54 KMOB 021109
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
508 AM CST THU FEB 2 2006

MSC039-021115-
/O.CON.KMOB.SV.W.0033.000000T0000Z-060202T1115Z/
GEORGE MS-
508 AM CST THU FEB 2 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CST FOR
GEORGE COUNTY...

AT 506 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BEXLEY TO MOVELLA...OR ALONG
A LINE EXTENDING FROM LUCEDALE TO 15 MILES SOUTHEAST OF LUCEDALE...
MOVING NORTHEAST AT 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST THURSDAY MORNING
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3062 8896 3048 8882 3075 8842 3100 8843
      3099 8870

$$
000 
WWUS54 KMOB 021115
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST THU FEB 2 2006

MSC039-021125-
/O.EXP.KMOB.SV.W.0033.000000T0000Z-060202T1115Z/
GEORGE MS-
515 AM CST THU FEB 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR GEORGE COUNTY HAS EXPIRED AT 
515 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST THURSDAY MORNING
FOR SOUTHWEST ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

LAT...LON 3062 8896 3048 8882 3075 8842 3100 8843
      3099 8870

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 7:10 PM CST, 9 hours 20 minutes earlier.

Area forecast discussion, Feb 1, 7:10 PM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
710 PM CST WED FEB 1 2006

.UPDATED TO DELAY ONSET OF SHOWERS AND THUNDERSTORMS UNTIL AFTER
MIDNIGHT...ADJUSTED CLOUDS JUST A BIT THIS EVENING TO ACCOUNT FOR
CIRRUS OVERCAST...LOWER CLOUDS MOVE IN LATER THIS EVENING OR AFTER
MIDNIGHT. STILL LOOKS LIKE MAIN SEVERE RISK WILL BE NEAR INTERSTATE
65 BETWEEN 3 AND 6 AM. /11

**************************PREVIOUS******************************

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...AFTERNOON WATER VAPOR
IMAGERY CLEARLY INDICATES A STRONG SOUTHERN STREAM SHORTWAVE MOVING
TROUGH CENTRAL TEXAS ATTM. EXPECT THIS SHORTWAVE TO KICK EASTWARD
THIS EVENING AND AS IT DOES SURFACE LOW PRESSURE WILL DEVELOP ALONG
A STALLED BOUNDARY ACROSS DEEP SOUTH TEXAS AND THEN MOVE
NORTHEASTWARD. AS IT DOES...THE STALLED BOUNDARY ACROSS THE NORTH
CENTRAL GULF WILL MOVE NORTHWARD AS A WARM FRONT. THE SEVERITY OF
ANY STORMS DEPENDS ON EXACTLY HOW FAR NORTH THE WARM FRONT AND THUS
THE MOST UNSTABLE AIR ACTUALLY GETS. CURRENT THINKING IS THAT THE
WARM FRONT WILL BE COMING ONSHORE BY TOMORROW MORNING ACROSS OUR
COASTAL ZONES. IN ADVANCE OF THE WARM FRONT...WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN A LOW CAPE...HIGHLY SHEARED
ENVIRONMENT. SOME POCKETS OF STEEPER MID LEVEL LAPSE RATES ON THE
ORDER OF 6.5C/KM WILL EXIST NORTH OF THE WARM FRONT. THUS EXPECT
THOSE STORMS TO BE ELEVATED AND MAINLY A HAIL THREAT ESPECIALLY
WHERE ANY STORMS CAN DEVELOP ROTATION.

THE PRIMARY CONCERN LIES SOUTH OF THE WARM FRONT WHERE THERE WILL BE
PLENTY OF LOW TO MID LEVEL SHEAR WITH SFC WINDS BACKED ALONG AND
JUST AHEAD OF THE FRONT. THE BACKED NATURE OF THE SFC WINDS WILL
LEAD TO SFC TO 1 KM HELICITY VALUES ON THE ORDER OF OVER 300 M2/S2
DURING THE EARLY MORNING HOURS BEFORE THE WARM FRONT MOVES NORTHWARD
AWAY FROM THE INSTABILITY. SFC BASED CAPE VALUES WILL ALSO BE ON THE
INCREASE DURING THIS PERIOD WITH VALUES INCREASING...ETA AND GFS
DISAGREE ON THE AMOUNT...WITH VALUES BETWEEN 500 TO 800 J/KG. THE
NAM BEING THE MOST AGGRESSIVE. WHERE THE HIGHER CAPE VALUES ARE ABLE
TO OVERLAP WITH THE HIGHER HELICITY VALUES AS THEY A PULLING OFF TO
THE NORTHEAST...A FEW LOW TOPPED SUPERCELLS WITH HAIL AND ISOLATED
TORNADOES WILL BE POSSIBLE BEGINNING OVER THE WATER AND MOVING
INLAND AS WE HAVE SEEN IN A COUPLE OF EVENTS THIS WINTER. THEY WILL
THEN BECOME ELEVATED AS THEY MOVE NORTH OF THE WARM FRONT.
CURRENTLY...WE EXPECT THE STRONGEST STORMS TO REMAIN OVER THE MARINE
AREA AND RIGHT ALONG THE COAST IN THE MORNING WHERE THE WARM SECTOR
MOVES ONSHORE.

THEN DURING THE LATE MORNING AND EARLY AFTERNOON THERE ARE
INDICATIONS THAT SOME RECOVERY MAY OCCUR IN THE WAKE OF THE MORNING
CONVECTION. ENOUGH LOW LEVEL SHEAR WILL REMAIN ESPECIALLY ACROSS
EASTERN AREAS THAT A FEW THUNDERSTORMS MAY DEVELOP AND POSE MAINLY A
HAIL THREAT AS THE UPPER SYSTEM AND ASSOCIATED COLD MID LEVEL TEMPS
MOVE ACROSS THE AREA.

BEHIND THIS SYSTEM THE UPPER TROUGH WILL AMPLIFY AS A COUPLE OF
SHORTWAVES MOVE THROUGH THE FLOW. THIS WILL KEEP CLOUDS AND SMALL
CHANCES OF RAIN IN THE FORECAST THROUGH THE END OF THE SHORT TERM.
TEMPERATURES REMAIN MILD THROUGH FRIDAY AND STAY CLOSE TO MAV
NUMBERS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)...DEEP LONGWAVE TROUGH
AMPLIFIES ACROSS THE EASTERN US AS A SHORTWAVE DROPS DOWN THE BACK
SIDE OF THE TROUGH DURING THE AFTERNOON ON SATURDAY. ANOTHER
SHORTWAVE MOVES INTO THE PLAINS AND HELPS PUSH THE TROUGH EASTWARD
ALONG WITH THE ASSOCIATED SFC LOW DEEPENING AS IT RIDES UP THE
EASTERN SEABOARD AND THE UPPER TROUGH BECOMES NEGATIVELY TILTED.
01.12Z ETA IS MUCH FASTER WITH THE TROUGH AND ASSOCIATED SFC LOW
DEVELOPMENT AND SEEMS TO BE THE OUTLIER AGAINST THE GFS/UKMET/ECMWF
SUITE. EITHER WAY...SATURDAY WILL BE A RATHER COOL...DAMP DAY...WITH
CLEARING LATE AS UPPER TROUGH PASSES THE AREA. NORTHWESTERLY UPPER
FLOW SUPPORTS THE DEVELOPMENT OF SFC HIGH PRESSURE IN THE SOUTHERN
PLAINS THAT WILL RAPIDLY MOVE EAST ACROSS THE NORTH CENTRAL GULF
COAST AND SUNDAY. RETURN FLOW COMMENCES ON MONDAY AS HIGH PRESSURE
MOVES EAST AND THE PREVIOUSLY MENTIONED SHORTWAVE IN THE PLAINS
MOVES EAST BRINGING WITH IT A COLD FRONT THAT MOVES ACROSS THE AREA
LATE MONDAY INTO TUESDAY BRINGING ANOTHER SHOT OF COOL DRY AIR. BY
THE END OF THE WEEK EXTENDED GLOBAL MODELS AGREE ON UPPER RIDGING
AMPLIFYING ACROSS THE WEST COAST AND THUS DOWNSTREAM TROUGHING OVER
THE EASTERN US LEADING TO TEMPS NEAR OR SLIGHTLY BELOW CLIMATOLOGY.
HOWEVER...EVENTUAL AMPLIFICATION OF THE RIDGE OVER THE WEST COAST
AND SUBSEQUENT DOWNSTREAM TROUGH DEVELOPMENT WILL DETERMINE JUST HOW
MUCH COLD AIR IS ABLE TO MAKE IT DOWN HERE.

&&

NOTE TO RADAR USERS...THE KMOB (MOBILE) NEXRAD REMAINS OFFLINE
THROUGH FRIDAY AS WE CONTINUE A LONG SCHEDULED HARDWARE UPGRADE.
ALL RADAR USERS SHOULD CONFIGURE THEIR SYSTEMS TO MONITOR ADJACENT
RADARS FROM SLIDELL (KLIX) AND EGLIN AIR FORCE BASE (KEVX).  THE
EGLIN NEXRAD IS EXPECTED TO BE BACK ONLINE EARLY THIS EVENING.

PLEASE REFER TO THE LATEST NEXRAD STATUS MESSAGES BEING ISSUED UNDER
AWIPS HEADERS BHMFTMMOB AND BHMFTMEVX.

&&

.MARINE...SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR THE MARINE
WATERS THROUGH MUCH OF THURSDAY. SOME STORMS MAY BE SEVERE ACROSS
THE MARINE WATERS LATE TONIGHT INTO TOMORROW MORNING. OTHERWISE NO
MAJOR CHANGES MADE ON THIS MARINE PACKAGE.

&&

.FIRE WEATHER...NO CONCERNS WITH RH VALUES ON THIS FORECAST. AS
INCREASING DEWPOINTS AND RAIN WILL MITIGATE THE FIRE DANGER ON
THURSDAY. DISPERSIONS WILL RUN ABOVE AVERAGE ON THURSDAY DUE TO HIGH
SFC AND TRANSPORT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      53  72  52  70 /  70 100  10  10
PENSACOLA   55  68  55  69 /  40  90  20  10
DESTIN      54  66  56  68 /  30  80  20  10
EVERGREEN   44  68  49  68 /  50  90  20  10
WAYNESBORO  48  66  47  65 /  70  90  10  10
CAMDEN      49  64  47  66 /  50  90  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY GMZ630-650-655-670-675 TONIGHT AND
     THURSDAY.

&&

13/JC
Hazardous weather outlook, Feb 1, 4:00 PM CST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CST WED FEB 1 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
400 PM CST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TONIGHT AND THURSDAY...

A STRONG LOW PRESSURE SYSTEM TAKING SHAPE OVER TEXAS LATE TODAY WILL
MOVE EAST ACROSS MISSISSIPPI AND ALABAMA THURSDAY.  AS THIS LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST...A WARM FRONT WILL
MOVE SLOWLY NORTHEAST ACROSS SOUTH MISSISSIPPI...SOUTH ALABAMA AND
THE WESTERN FLORIDA PANHANDLE EARLY THURSDAY.  THERE WILL BE ENOUGH
WIND SHEAR AND INSTABILITY NEAR THE WARM FRONT TO SUGGEST THE
POSSIBILITY OF ISOLATED SEVERE STORMS IN THE EARLY MORNING HOURS
THURSDAY OVER SOUTHEAST MISSISSIPPI AND COASTAL ALABAMA...THEN AFTER
SUNRISE AND THROUGH THE EARLY AFTERNOON HOURS OVER THE WESTERN
FLORIDA PANHANDLE AND INTERIOR SOUTH ALABAMA.  THE PRIMARY THREAT
WITH THESE STORMS WOULD BE LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

ALL PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE
WESTERN FLORIDA PANHANDLE SHOULD CHECK THEIR PREPAREDNESS FOR SEVERE
WEATHER THIS EVENING.  THEY SHOULD MAKE SURE THEIR NOAA ALL HAZARDS
WEATHER RADIOS HAVE A GOOD BATTERY BACKUP...IN CASE SEVERE WEATHER
WARNINGS BECOME NECESSARY DURING THE PRE-DAWN HOURS FOR THEIR AREA.

STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER PATTERN.

WINDS AND SEAS WILL INCREASE INTO THE 25 TO 30 KNOT RANGE OVER THE
COASTAL WATERS TONIGHT.  SMALL CRAFT ADVISORIES REMAIN POSTED OVER
THE GULF COASTAL WATERS THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY...

WINDS AND SEAS WILL BUILD AGAIN OVER THE MARINE AREA OVER THE
WEEKEND AS A SECONDARY COLD FRONT MOVES ACROSS THE REGION.

NO HAZARDOUS WEATHER IS FORECAST LATE IN THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER OPERATIONS MAY BE REQUIRED AFTER MIDNIGHT AND EARLY
THURSDAY MORNING OVER PORTIONS OF THE AREA.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.